Alert archive / Mississippi / Freeze Warnings in 2011
Freeze Warning 1, NWS Jackson, MS
NWS Jackson, MS issued this freeze warning at Oct 20, 2011, 4:54 PM CDT for 9 parishes in Louisiana; 17 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Oct 21, 2011, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2011, 4:54 PM CDT (21:54 UTC)
- In effect from
- Oct 21, 2011, 3:00 AM CDT
- Expired
- Oct 21, 2011, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Jackson, MS
All 28 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Bolivar County, MS, Carroll County, MS, Claiborne County, MS, Franklin County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jefferson County, MS, Leflore County, MS, Montgomery County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 103 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721 WWUS74 KJAN 202154 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 454 PM CDT THU OCT 20 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>042-047-053-059>061-210600- /O.NEW.KJAN.FZ.W.0001.111021T0800Z-111021T1300Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE... BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS... GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY... VICKSBURG...PORT GIBSON...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE 454 PM CDT THU OCT 20 2011 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY. * TEMPERATURES ACROSS NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL MISSISSIPPI WILL FALL INTO THE UPPER 20S AND LOWER 30S FOR SEVERAL HOURS TONIGHT. PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION AND ANIMALS. * IMPACTS...TEMPERATURES WILL RANGE FROM 27-32 DEGREES...CROPS... PLANTS AND OTHER VEGETATION MAY BE DAMAGED. COLD TEMPERATURES MAY ALSO IMPACT SMALL ANIMALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
883 WWUS74 KJAN 210104 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 804 PM CDT THU OCT 20 2011 ARZ074-LAZ007-015-023>026-MSZ053-059>061-210215- /O.CAN.KJAN.FZ.W.0001.111021T0800Z-111021T1300Z/ ASHLEY-MOREHOUSE-RICHLAND-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...BASTROP...RAYVILLE...DELHI...WINNSBORO... JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF... VIDALIA...FERRIDAY...WEST FERRIDAY...PORT GIBSON...FAYETTE... NATCHEZ...BUDE...ROXIE...MEADVILLE 804 PM CDT THU OCT 20 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FREEZE WARNING. TEMPERATURES TONIGHT ARE EXPECTED TO REMAIN ABOVE FREEZING. PATCHY FROST IS EXPECTED HOWEVER AS TEMPERATURES FALL INTO THE MID 30S. PRECAUTIONS SHOULD BE TAKEN TO PROTECT ANY SENSITIVE OUTDOOR VEGETATION. $$ ARZ075-LAZ008-009-016-MSZ018-019-025>028-034>036-040>042-047- 210915- /O.EXT.KJAN.FZ.W.0001.111021T0900Z-111021T1300Z/ CHICOT-WEST CARROLL-EAST CARROLL-MADISON LA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-WARREN- INCLUDING THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA... OAK GROVE...EPPS...LAKE PROVIDENCE...TALLULAH...CLEVELAND... INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...VAIDEN... NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE...BELZONI... ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG 804 PM CDT THU OCT 20 2011 ...FREEZE WARNING NOW IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... THE FREEZE WARNING IS NOW IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. * TEMPERATURES ACROSS THE WARNED AREA WILL RANGE BETWEEN 31 AND 34 DEGREES EARLY TOMORROW MORNING. TEMPERATURES ABOVE FREEZING WILL QUICKLY RETURN AFTER SUNRISE. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED FROM THE COLD TEMPERATURES. OUTDOOR ANIMALS WILL ALSO BE SUSCEPTIBLE TO INJURY. CAUTION IS ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BK
878 WWUS74 KJAN 211309 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 809 AM CDT FRI OCT 21 2011 ...FREEZE WARNING FOR THE MS DELTA HAS EXPIRED... .TEMPERATURES WILL RISE ABOVE THE FREEZING MARK OVER THE NEXT HOUR AND THE FREEZE WARNING HAS EXPIRED AS OF 8AM. ARZ075-LAZ008-009-016-MSZ018-019-025>028-034>036-040>042-047- 211415- /O.EXP.KJAN.FZ.W.0001.000000T0000Z-111021T1300Z/ CHICOT-WEST CARROLL-EAST CARROLL-MADISON LA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-WARREN- INCLUDING THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA... OAK GROVE...EPPS...LAKE PROVIDENCE...TALLULAH...CLEVELAND... INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...VAIDEN... NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE...BELZONI... ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG 809 AM CDT FRI OCT 21 2011 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. $$ ALLEN
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this freeze warning went out at Oct 20, 4:20 PM CDT, 34 minutes earlier.
Area forecast discussion, Oct 20, 4:20 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS...CORRECTED TO ADD FREEZE WARNING
420 PM CDT THU OCT 20 2011
.DISCUSSION...TEMPERATURES BOTTOMED OUT IN A FEW LOCATIONS THIS
MORNING AND THERE IS STILL CONCERN THAT TEMPERATURES WILL FALL BELOW
FREEZING AGAIN IN THE MORNING AT THE SAME LOCATIONS. DEWPOINTS AT
THIS TIME ARE IN THE LOWER AND MID 20S ACROSS NORTHEAST LOUISIANA AND
PORTIONS OF WEST MISSISSIPPI...WHICH ARE THE MAIN AREAS OF CONCERN.
EXPECTIING THE SAME AREAS TO REACH FREEZING AGAIN TONIGHT...SO WILL
GO WITH A FREEZE WARNING. UPDATED ZONES WILL BE OUT SHORTLY. WINDS
WILL LIKELY BE LIGHT THROUGH THE NIGHT FOR THE EASTERN THIRD OF THE
CWA...SO TEMPERATURES WILL LIKELY REMAIN JUST ABOVE FREEZING.
THE MODELS SUGGEST THE SURFACE HIGH WILL BE PLANTED OVER THE CWA
TONIGHT...WITH A GRADUAL SHIFT BY MORNING. THIS SET UP SHOULD LEAD TO
EXCELLENT RADIATIONAL COOLING ACROSS THE AREA. RAW MODEL VALUES
850/925 TEMPS SUGGEST THAT MOST OF THE CWA WILL BE LOWER THAN MAV/MET
TEMPERATURES...SO LOWERED VALUES EVERYWHERE A COUPLE DEGREES. DID NOT
JUMP ON ANY EXTREME VALUES...AGAIN NOT CONFIDENT WINDS WILL BE CALM
AWAY FROM THE MISSISSIPPI RIVER DELTA ON BOTH SIDES OF THE RIVER.
ALSO ANTICIPATING DEWPOINTS TO INCREASE SLIGHTLY THROUGH THE NIGHT.
RAW MODEL NUMBERS THROUGH SATURDAY NIGHT WERE COOLER THAN GUIDANCE
VALUES. MADE SOME SMALL ADJUSTMENTS TO FRIDAY...BUT STUCK WITH
GUIDANCE FOR SATURDAY. SOUTHERLY WINDS SHOULD RETURN FRIDAY
NIGHT...INCREASING MOISTURE AND TEMPERATURES ACROSS THE REGION.
MODELS HAVE TEMPERATURES APPROACHING 80 IN THE SOUTHWEST SATURDAY
AFTERNOON. THE RIDGE MOVES EAST LATE SATURDAY...WITH THE NEXT
BOUNDARY APPROACHING SUNDAY. POPS WERE AROUND 20 PERCENT IN THE
EXTREME NORTHWEST PORTIONS OF THE CWA. OPTED NOT TO INCLUDE RAIN AT
THIS TIME FOR SATURDAY NIGHT. THE BOUNDARY MAY NOT COME THROUGH UNTIL
AFTER 12Z. OVERALL...NO BIG CHANGES TO THE FORECAST. COOL AND DRY
WILL CONTINUE THROUGH SATURDAY.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH TAF PERIOD UNDER
CLEAR SKIES AND CONTINUING THROUGH MUCH OF SATURDAY. WINDS WILL
GENERALLY BE AROUND 10 KT THIS AFTERNOON WITH HIGHER GUSTS TO 15-18
KT AT TIMES. WINDS WILL SUBSIDE THROUGH THE EVENING AND GO TO NEAR
CALM THROUGH THE OVERNIGHT. SOME AREAS OF PATCHY SHALLOW GROUND FOG
IN MOIST DRAINAGE AND RIVER STREAMS WILL BE POSSIBLE NEAR NEAR THE
DAWN HOURS FRIDAY. ANY FOG WILL QUICKLY DISSIPATE BY 8 TO 9AM /ALLEN/
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 35 68 41 74 / 2 0 0 0
MERIDIAN 33 67 35 72 / 2 1 1 0
VICKSBURG 30 69 40 75 / 1 0 0 1
HATTIESBURG 37 70 40 75 / 1 0 0 0
NATCHEZ 32 72 42 76 / 1 0 0 0
GREENVILLE 31 67 42 73 / 1 0 0 1
GREENWOOD 31 66 38 72 / 1 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FREEZE WARNING FROM 3 AM TO 8 AM CDT FRIDAY FOR MSZ018-019-
025>028-034>036-040>042-047-053-059>061.
LA...FREEZE WARNING FROM 3 AM TO 8 AM CDT FRIDAY FOR LAZ007>009-015-
016-023>026.
AR...FREEZE WARNING FROM 3 AM TO 8 AM CDT FRIDAY FOR ARZ074-075.
&&
7/ALLENHazardous weather outlook, Oct 20, 4:47 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 447 PM CDT THU OCT 20 2011 MSZ029>033-037>039-043>046-048>052-054>058-062>066-072>074-212200- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 447 PM CDT THU OCT 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY AREAS OF FROST CAN BE EXPECTED TONIGHT. TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S AGAIN ACROSS THE REGION. THE COOLEST TEMPERATURES CAN BE EXPECTED AROUND SUNRISE...WHERE VALUES WILL HOVER JUST ABOVE FREEZING FOR A FEW HOURS. FROST CAN BE EXPECTED ON GRASS AND OTHER VEGETATION. PRECAUTIONS SHOULD BE TAKEN. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>042-047-053-059>061-212200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS- 447 PM CDT THU OCT 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY HIGH PRESSURE WILL ALLOW TEMPERATURE ACROSS THE REGION TO FALL INTO THE UPPER 20S TO LOWER 30S LATE TONIGHT. PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. TEMPERATURES WILL LIKELY BE NEAR OR BELOW FREEZING FOR A FEW HOURS...GENERALLY JUST BEFORE SUNRISE. TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING AROUND 8 AM. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN.
Nearby
Freeze Warnings in Mississippi, 2011Freeze Warnings in Louisiana, 2011Freeze Warnings in Arkansas, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.